Thunderstorm Wind, Hillsdale
- When
- June 19, 8:15 PM EST
- Where
- Hillsdale County, Hillsdale
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.917, -84.617
Two trees blown down and transformer knocked out.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 2:49 PM EST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EST TUE JUN 19 2001 ...FORECAST CHALLENGE WILL BE THE FIRST PERIOD FORECAST CONCERNING THUNDERSTORMS AND THE THREAT OF SEVERE WEATHER... 17Z SURFACE CHART SHOWS WEAK COLD FRONT EXTENDING FROM NORTH CENTRAL MICHIGAN SOUTHWEST INTO NORTHWEST INDIANA AND THEN INTO EAST CENTRAL MISSOURI. A CU FIELD HAS BROKEN OUT ALONG AND SOUTH OF THE FRONT AT 18Z. KIWX RADAR HAS A FEW CELLS POP WITH THE STRONGEST CELL OVER FOUNTAIN COUNTY. 12Z DTX AND ILX SOUNDINGS SHOW DRY AIR AHEAD OF THE APPROACHING COLD FRONT...BUT IT IS UNSTABLE WITH LI'S BETWEEN -8 AND -10. UNMODIFIED CAPES RANGE FROM 2800 TO 3100 J/KG. LITTLE LOW LEVEL CONVERGENCE IS OCCURRING AT THE FRONTAL SURFACE AT THIS TIME. MODELS AVAILABLE ARE THE ETA...MESOETA AND THE AVN. ALL MODELS ARE SIMILAR IN MOVING THE FRONT EAST OF THE CWA BY 06Z. BASED ON PAST MOVEMENT...WILL LEAN TOWARD A SLOWER MOVEMENT OF THE FRONT IN MAKING THE FORECAST. A SERIES OF SHORT WAVES FOLLOW THE FRONTAL PASSAGE WHICH WILL PROLONG THE CHANCE OF RAIN INTO THURSDAY WHEN THE FINAL SHORT WAVE FROM CENTRAL CANADA MOVES THROUGH. WITH VERY UNSTABLE AIR AHEAD OF THE FRONT THERE CONTINUES TO BE A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE BEST CHANCE EAST OF A LINE FROM COLDWATER MICHIGAN TO MARION INDIANA. SHOWERS AND THUNDERSTORMS CONTINUE TO BE POSSIBLE THROUGH THE NIGHT...WEDNESDAY AND THURSDAY MORNING WITH THE BEST CHANCE OVER THE SOUTHERN HALF OF THE CWA AS THE FRONT SAGS SOUTH. FWC GUIDANCE WAS A LITTLE COOL FOR OVERNIGHT LOWS...BUT IT LOOKS TO BE TOO WARM FOR OVERNIGHT LOWS NORTHWEST. FWC GUIDANCE LOOKS CLOSE AND WILL FOLLOW FOR SOUTHEAST HALF. EXTENDED...FINAL SHORT WAVE MOVES THROUGH THURSDAY USHERING IN A COOLER AND DRY WEEKEND...BUT WARM AIR RETURNS EARLY NEXT WEEK. THE ATMOSPHERE APPEARS TO BE CAPPED SO WILL KEEP FORECAST DRY THROUjGH TUESDAY. INDMISFWA AVAILABLE. .IWX...NONE. GLL
INZ006>009-016>018-022>027-032>034-MIZ081-OHZ001-002-004-005-015-016- 024-025-200100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 611 PM EST TUE JUN 19 2001 THERE HAVE BEEN PUBLIC REPORTS OF FUNNEL CLOUDS AT THE INTERSECTION OF INTERSTATE 69 AND US ROUTE 24 AND THE INTERSECTION OF INTERSTATE 69 AND INTERSTATE 469 IN THE FORT WAYNE AREA BETWEEN 550 PM EST AND 600 PM EST. GLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM CROOKED LAKE IN WIND DAMAGE
06/19/01 STEUBEN TREES AND POWER POLES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0643 PM WAUSEON OH .88 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.
0644 PM WAUSEON OH 1.75 INCH HAIL
06/19/01 FULTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM 2 E WAUSEON OH 1 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
w OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 1 SE DELTA OH 1 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM 2 E DELTA OH 1 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 3 SE SOUTH WHITLEY IN .75 INCH HAIL
06/19/01 WHITLEY REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0440 PM PIERCETON IN .75 INCH HAIL
06/19/01 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0440 PM 7 NW FT WAYNE IN .75 INCH HAIL
06/19/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.
0444 PM 2 S HUNTERTOWN IN .88 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0450 PM 5 NNW FT WAYNE IN .88 INCH HAIL
06/19/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.
0450 PM 5 S COLUMBIA CITY IN LIGHTNING
06/19/01 WHITLEY *** 1 INJ ***
ONE PERSON STRUCK BY
LIGHTENING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0454 PM 7 N FT WAYNE IN 1 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0459 PM MEXICO IN WIND DAMAGE
06/19/01 MIAMI NUMEROUS TREES DOWN.
HOUSE DAMAGED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0500 PM 5 NW FT WAYNE IN .88 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0503 PM 3 S LOGANSPORT IN .25 INCH HAIL
06/19/01 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0515 PM 5 N LOGANSPORT IN .25 INCH HAIL
06/19/01 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0555 PM ROME CITY IN 1.75 INCH HAIL
06/19/01 NOBLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0558 PM FT WAYNE IN 1 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0613 PM CROOKED LAKE IN WIND DAMAGE
06/19/01 STEUBEN TREES AND POWER POLES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0643 PM WAUSEON OH .88 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.
0644 PM WAUSEON OH 1.75 INCH HAIL
06/19/01 FULTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM 2 E WAUSEON OH 1 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.
0655 PM 1 SE DELTA OH 1 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.
0702 PM 2 E DELTA OH 1 INCH HAIL
06/19/01 FULTON REPORTED BY HAM RADIO
OPERATOR.INZ006>009-016>018-022>026-032-MIZ081-OHZ001-002-004-005-015-200200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EST TUE JUN 19 2001 ...SEVERE THUNDERSTORM WATCH CANCELED FOR THE FOLLOWING COUNTIES... IN INDIANA... ALLEN...CASS...DEKALB...GRANT...HUNTINGTON...MIAMI...NOBLE... STEUBEN...WABASH...WELLS...AND WHITLEY. IN OHIO... DEFIANCE...FULTON...HENRY...PAULDING....AND WILLIAMS. IN MICHIGAN... HILLSDALE. THE THREAT OF SEVERE WEATHER IN THESE COUNTIES HAS GREATLY DIMINISHED.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Two trees blown down and transformer knocked out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2001Every state in 2001This day in weather historyWarnings in Michigan, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249983.